Hail, Rush
- When
- June 20, 7:47 AM CST
- Where
- Rush County, Alexander
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.467, -99.550
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 20, 1:55 AM CST, 5 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 255 AM CDT THU JUN 20 2002 DAYS 1-2... MAIN SFC BOUNDARY THIS MORNING EXTENDED FROM E CNTL CO INTO NW KS. CONVECTION HERE HAS BE VERY PERSISTENT AS ONE S/W TROF CROSSES ERN CO/NW KS. MODELS MOVE THIS WAVE INTO SCNTL NE LATER THIS MORNING SO AM EXPECTING THIS PCPN TO CONTINUE INTO THE EARLY MORNING HOURS ACROSS THE NORTH. WILL THEREFORE GO WITH SMALL POPS ACROSS THE NW/NRN CWA FOR EARLY TODAY. W/V LOOP AND 00Z U/A ANALYSIS SHOWING SEVERAL MORE S/W TROFS PRESENT UPSTREAM, ONE OF WHICH PROGGED TO CROSS INTO THE CNTL PLAINS LATER TODAY. ALL MODELS HOLD OUR SFC BOUNDARY NEARLY STATIONARY TODAY AS THIS NEXT WAVE APPROACHES THE AREA FROM THE SOUTH. THIS WILL RESULT A CONTINUED S/SE FLOW OVER WRN KS WITH GOOD WAA AND MCON DEVELOPING BY LATE DAY ALONG THIS BOUNDARY. SAME VEERING FLOW PRESENT IN THE LOWER LEVELS BY LATE DAY AND PER SWODY1 PROGGED SBCAPES WILL RANGE FROM 2000-3000 J/KG. THEREFORE ONCE AGAIN WOULD EXPECT TO SEE CONVECTION DEVELOP ALONG THIS BOUNDARY LATE THIS AFTERNOON THEN EXPECT CONVECTION TO BECOME WIDESPREAD BY EVENING ACROSS THE NW 1/2 OF THE CWA. CURRENT FORECAST HAS A GOOD HANDLE WITH THIS BUT WILL BUMP POPS UP SOME FOR TONIGHT IN OUR NW. FOR FRIDAY 5H HTS BEGIN TO RISE OVER THE WESTERN PLAINS AS A MORE SIG UPPER TROF MOVES ONTO THE SW CONUS. ALONG WITH HT RISES, GOOD WAA DEVELOPS IN THE LOWER LEVELS AS OUR SFC BOUNDARY MOVES BACK NORTHWARD AS A WARM FRONT. WILL LEAVE FORECAST DRY BRING TEMPS BACK INTO MID 90S TO MOST LOCATIONS. DAYS 3-7... THE REMAINDER OF THE FORECAST LOOKS ON TRACK SO NO CHANGES PLANNED TO THE LATER PERIODS THANKS FOR THE CORD ICT. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 90 66 95 67 / 0 0 0 0 GCK 89 63 95 66 / 20 30 0 0 EHA 91 64 93 66 / 0 0 0 0 LBL 91 66 95 67 / 0 0 0 0 HYS 87 65 95 67 / 30 30 0 0 P28 92 70 93 70 / 0 0 0 0 .DDC...NONE. FCSTID = 18/15
KSZ030-031-043>046-061>066-074>081-084>090-210600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 449 AM CDT THU JUN 20 2002 STORM SPOTTERS MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT NORTHWEST OF A LINE FROM SYRACUSE TO SCOTT CITY AND RUSH CENTER. SCATTERED THUNDERSTORMS WILL CROSS WESTERN KANSAS EARLY THIS MORNING AHEAD OF A WEAK UPPER LEVEL DISTURBANCE. AS THIS DISTURBANCE EXITS THE AREA, SKYS WILL CLEAR AND SOUTH WINDS WILL GRADUALLY INCREASE INTO THE 15 TO 25 MPH RANGE IN MANY LOCATIONS. THE WIND, COMBINED WITH VERY WARM CONDITIONS WILL CAUSE A VERY HIGH FIRE DANGER. AS A RESULT PLEASE REFRAIN FROM ANY OUTDOOR BURNING. THE AFTERNOON SUNSHINE WILL ALSO AID IN DESTABILIZING THE ATMOSPHERE ALONG AND SOUTHEAST OF A STATIONARY FRONT WHICH WILL EXTENDED FROM HILL CITY TO TRIBUNE TO NEAR SPRINGFIELD COLORADO. AS AN APPROACHING UPPER LEVEL DISTURBANCE ENCOUNTERS THIS STATIONARY FRONT AND UNSTABLE AIR...SCATTERED THUNDERSTORMS WILL ONCE AGAIN DEVELOP AFTER 4 PM. THE MAIN SEVERE WEATHER HAZARD WITH THESE STORMS LATE THIS AFTERNOON AND EVENING WILL BE LARGE HAIL AND STRONG WINDS. DURING THE EVENING THESE STORMS MAY BECOME BETTER ORGANIZE AT WHICH TIME LOCALLY HEAVY RAIN COULD RESULT FROM THESE STORMS. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON OUR WEBSITE AT: HTTP://WWW.CRH.NOAA.GOV/DDC && RB
The Dodge City radar (KDDC), 87 km away, was scanning. The volume nearest the first event began at 13:45 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5305135, 5305136.